Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2011, 6:16 PM CDT for 5 counties in Kansas. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 15, 2011, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:22 PM CDT | HAIL 0.75 | 2 N Selden, KS | |
| Jun 15, 6:24 PM CDT | HAIL 1.25 | 15 Se Oberlin, KS | LARGE HAIL FELL FOR APPROXIMATELY 3 MINUTES. |
| Jun 15, 6:30 PM CDT | HAIL 1.75 | 2 S Dresden, KS | |
| Jun 15, 6:33 PM CDT | HAIL 1.25 | 2 Se Leoville, KS | ENCOUNTERED HAIL AT INTERSECTION OF KS HIGHWAY 9 AND 23. |
| Jun 15, 6:37 PM CDT | HAIL 1.25 | 10 Sse Oberlin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605
WUUS53 KGLD 152316
SVRGLD
KSC039-065-137-179-193-160000-
/O.NEW.KGLD.SV.W.0086.110615T2316Z-110616T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN NORTHWEST KANSAS...
NORTHWESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
SOUTHWESTERN NORTON COUNTY IN NORTHWEST KANSAS...
NORTHERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
NORTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 700 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SELDEN...AND WAS MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SELDEN...LEOVILLE...DRESDEN...KANONA...JENNINGS...NEW ALMELO AND
CLAYTON.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 89 AND 95.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 180 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3938 10006 3938 10069 3955 10082 3957 10078
3957 10075 3960 10074 3989 10029 3971 10010
3965 10004
TIME...MOT...LOC 2316Z 245DEG 33KT 3953 10060
WIND...HAIL 60MPH 1.00IN
$$
JRM3 follow-up statements
321
WWUS53 KGLD 152331
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
531 PM MDT WED JUN 15 2011
KSC193-152341-
/O.CAN.KGLD.SV.W.0086.000000T0000Z-110616T0000Z/
THOMAS KS-
631 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN THOMAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3938 10006 3938 10058 3952 10069 3962 10070
3989 10029 3971 10010 3965 10004
TIME...MOT...LOC 2331Z 245DEG 33KT 3959 10044
$$
KSC039-065-137-179-160000-
/O.CON.KGLD.SV.W.0086.000000T0000Z-110616T0000Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
631 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRAHAM...SOUTHERN DECATUR...SOUTHWESTERN NORTON AND NORTHERN SHERIDAN
COUNTIES UNTIL 700 PM CDT...
AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEOVILLE...AND WAS MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
DRESDEN...KANONA...JENNINGS...NEW ALMELO AND CLAYTON.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 89 AND 96.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 186 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3938 10006 3938 10058 3952 10069 3962 10070
3989 10029 3971 10010 3965 10004
TIME...MOT...LOC 2331Z 245DEG 33KT 3959 10044
WIND...HAIL 60MPH 1.00IN
$$
JRM639
WWUS53 KGLD 152340
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
540 PM MDT WED JUN 15 2011
KSC039-065-137-179-160000-
/O.CON.KGLD.SV.W.0086.000000T0000Z-110616T0000Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
640 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRAHAM...SOUTHERN DECATUR...SOUTHWESTERN NORTON AND NORTHERN SHERIDAN
COUNTIES UNTIL 700 PM CDT...
AT 637 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DRESDEN...AND WAS
MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
JENNINGS...CLAYTON...KANONA AND NEW ALMELO.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 89 AND 96.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 186 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3938 10006 3941 10052 3952 10069 3962 10070
3989 10029 3971 10010 3965 10004
TIME...MOT...LOC 2341Z 226DEG 13KT 3962 10036
WIND...HAIL 60MPH 1.75IN
$$
JRM538
WWUS53 KGLD 152353
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT WED JUN 15 2011
KSC039-065-137-179-160001-
/O.EXP.KGLD.SV.W.0086.000000T0000Z-110616T0000Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
653 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAHAM...SOUTHERN
DECATUR...SOUTHWESTERN NORTON AND NORTHERN SHERIDAN COUNTIES WILL
EXPIRE AT 600 PM MDT/700 PM CDT/...
THIS WARNING HAS BEEN REPLACED WITH A NEW WARNING FOR NORTON AND
DECATUR COUNTY. THE SEVERE WEATHER THREAT CONTINUES IN THIS AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 3938 10006 3941 10052 3952 10069 3962 10070
3989 10029 3971 10010 3965 10004
TIME...MOT...LOC 2351Z 226DEG 13KT 3965 10033
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:50 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 15, 5:50 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
450 PM MDT WED JUN 15 2011
.UPDATE...
443 PM MDT WED JUN 15 2011
UPDATED FORECAST TO ACCOUNT FOR RECENT CONVECTION OVER THE CWA.
SOME OF THESE STORMS HAVE ALREADY BEGUN TO WEAKEN AS THEY MOVE
ACROSS THE CWA...SO ONLY RAISED POPS TO CHANCE FOR MUCH OF THE
AREA. ALSO INCREASED CHANCES IN COLORADO IN CASE SOMETHING DEVELOPS
OVER THAT AREA AS VISIBLE SATELLITE SHOWS SOME CUMULUS TRYING TO
FORM NEAR LIMON. SINCE THE CONVECTION IS LIKELY DUE TO THE WARM
TEMPERATURES AND LACK OF INHIBITION...BELIEVE THE STORM ACTIVITY
SHOULD END DURING THE EARLY EVENING BEFORE CHANCES AGAIN INCREASE
IN THE NORTHEAST PART OF THE CWA OVERNIGHT.
JTL
&&
.DISCUSSION...
232 PM MDT WED JUN 15 2011
EARLY AFTERNOON WV IMAGERY AND H5 ANALYSIS SHOW NW ZONAL FLOW
ACROSS THE HIGH PLAINS ON THE EAST FLANK OF SHORTWAVE RIDGE.
UPSTREAM FROM RIDGE IS CLOSED LOW WITH CENTER LOCATED OVER
SOUTHERN ALBERTA CANADA. STEEP LOW LEVEL LAPSE RATES THIS
AFTERNOON AROUND 8-9.5 C/KM ALONG WITH SB CAPE IN EXCESS OF 1500
J/KG ALONG CO/KS BORDER WILL HELP LEAD TO ISOLATED THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING. HIGHER CINH FURTHER EAST
IN THE CWA MAY INITIALLY LIMIT CONVECTION OVER NW KANSAS THIS
AFTERNOON...HOWEVER AS THE EVENING PROGRESSES CINH SHOULD WEAKEN
ENOUGH THAT A FEW THUNDERSTORMS CANT BE RULED OUT OVER MUCH OF THE
CWA ALONG AND NORTH OF I-70 THROUGH 06Z.
MU CAPE AXIS AROUND 2000 J/KG BUILDS OVER SOUTHCENTRAL
NEBRASKA/NORTHERN KANSAS AFTER 06Z TONIGHT. THETA-E ADVECTION
ALONG NOSE OF 50-55KT H85 JET WILL COINCIDE WITH CAPE
AXIS...ACTING AS FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT...OR
ENHANCEMENT OF ANY ONGOING THUNDERSTORM ACTIVITY. DUE TO
DIFFERENCES IN GUIDANCE ON POSITION OF THIS JET...I HAVE KEPT THE
CURRENT COVERAGE OF SLIGHT CHANCE POPS FURTHER WEST 06-12Z...WITH
CHANCE POPS IN THE NORTHEAST.
SHORTWAVE RIDGING EXPECTED TO STRENGTHEN OVER NORTHERN PLAINS
WED...WITH DRY LINE ACROSS CWA BY 18Z. DOWNSLOPE SOUTHWEST OF THIS
WILL LEAD TO VERY HOT AND DRY CONDITIONS...WITH AREAS NORTH OF
THIS HAVING THE POTENTIAL FOR AFTERNOON/EVENING THUNDERSTORM
DEVELOPMENT WHERE TD BETWEEN 50-60F ARE EXPECTED. RH VALUES BELOW
RED FLAG CRITERIA ASSOCIATED WITH DRY AIRMASS SOUTHWEST OF DRY
LINE ARE EXPECTED TO DEVELOP BY MIDDAY THU. THERE ARE SOME
QUESTIONS IN REGARDS WINDS REACHING RED FLAG CRITERIA THU OVER
THESE AREAS...HOWEVER WINDS WILL BE CLOSE ENOUGH THAT I FELT
CONFIDENT ENOUGH IN ISSUANCE OF FIRE WEATHER WATCH FOR THE 17-03Z
TIME PERIOD.
SW FLOW ALOFT PREVAILS STARTING FRI THROUGH SUN MORNING...WITH
STATIONARY FRONT WITHIN VICINITY OF CWA OR OVER CWA ACTING AS FOCUS
FOR POTENTIAL THUNDERSTORM DEVELOPMENT. GUIDANCE IS ALL OVER THE
PLACE ON THE TIMING AND POSITION OF SMALL SCALE DISTURBANCES WITHIN
FLOW ALOFT...SO I CONTINUED WITH PREVIOUS FORECAST TRENDS OF
PAINTING BROAD SLIGHT CHANCE/CHANCE POPS OVER THE CWA DURING THESE
PERIODS. THE SPREAD IN DETERMINISTIC GUIDANCE INCREASES MON IN
REGARDS TO POSITION OF CLOSED LOW OVER NORTHERN PLAINS MON AND
DEVELOPMENT OF RIDGE OVER CENTRAL ROCKIES BY MID NEXT WEEK. THIS
HAS LED TO BELOW NORMAL CONFIDENCE IN LATER PERIODS OF FORECAST.
FOR NOW...I KEPT FORECAST IN LINE WITH HPC GUIDANCE THROUGH LATER
PERIODS RESULTING IN SLIGHT CHANCE POPS CONTINUING THROUGH TUE
AFTERNOON OVER PARTS OF CWA...AND DRY CONDITIONS AFTERWORDS.
DR
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS EXPECTED AT BOTH KGLD AND KMCK.
SOUTH/SOUTHWEST WINDS WILL INCREASE AT BOTH TERMINALS THROUGH THE
REST OF THE DAY...STRONGEST AT KGLD WITH GUSTS TO 25KTS OR SO
EXPECTED. TCU/CB EXPECTED TO DEVELOP AROUND BOTH TERMINALS AROUND
THE 23Z-04Z TIMEFRAME AS A DISTURBANCE MOVES THROUGH. BETTER CHANCE
OF -TSRA WOULD BE AT KMCK BUT FOR NOW CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE IN TERMINAL SO WILL STICK WITH CB MENTION. JUST SOME HIGH
CLOUDS EXPECTED AFTER 04Z THROUGH THE REMAINDER OF THE TAF PERIOD.
007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR KSZ013-027-028-041-042.
NE...NONE.
CO...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ253-254.
&&Hazardous weather outlook, Jun 15, 4:24 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 324 PM MDT WED JUN 15 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 324 PM MDT WED JUN 15 2011 /424 PM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER SOUTHWEST PARTS OF THE TRI-STATE AREA THURSDAY AFTERNOON AND FRIDAY...WHERE A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT. A CHANCE OF THUNDERSTORMS WILL PERSIST EACH DAY FROM THURSDAY THROUGH SATURDAY NIGHT. SOME STORMS MAY BECOME SEVERE THURSDAY NIGHT ALONG AND NORTH OF INTERSTATE 70 WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jun 15, 4:48 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 348 PM MDT WED JUN 15 2011 KSZ041-152200- GREELEY- 348 PM MDT WED JUN 15 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES EAST OF SHERIDAN LAKE...OR 14 MILES WEST OF HORACE...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3836 10205 3855 10205 3856 10163 3833 10164 TIME...MOT...LOC 2149Z 272DEG 23KT 3846 10202 JRM
Special weather statement, Jun 15, 5:02 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT WED JUN 15 2011
KSZ041-152230-
GREELEY-
402 PM MDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF HORACE...MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3852 10205 3859 10157 3853 10156 3836 10157
3835 10202
TIME...MOT...LOC 2202Z 264DEG 21KT 3844 10192
JRMSpecial weather statement, Jun 15, 5:12 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
412 PM MDT WED JUN 15 2011
KSZ027-028-152245-
LOGAN-WALLACE-
512 PM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WALLACE
COUNTY IN WEST CENTRAL KANSAS...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF WALLACE...MOVING EAST AT 40 MPH.
WINDS TO 50 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE EXPECTED WITH
THIS STORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3891 10177 3897 10099 3874 10095 3870 10159
3870 10170
TIME...MOT...LOC 2211Z 262DEG 36KT 3880 10151
JRMSpecial weather statement, Jun 15, 5:51 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM CDT WED JUN 15 2011
KSZ003-014-015-152315-
DECATUR-SHERIDAN-THOMAS-
551 PM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS...
AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALFORD...MOVING EAST AT 40 MPH.
LARGE AMOUNTS OF PEA SIZE HAIL WITH A FEW STONES UP TO PENNY
SIZE...HEAVY RAIN...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
&&
LAT...LON 3914 10098 3948 10121 3957 10085 3957 10075
3960 10074 3967 10045 3923 10025
TIME...MOT...LOC 2250Z 253DEG 35KT 3936 10081
JRMSpecial weather statement, Jun 15, 6:09 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT WED JUN 15 2011
KSZ003-014-015-152345-
DECATUR-SHERIDAN-THOMAS-
609 PM CDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF SEGUIN...MOVING EAST AT 30 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3934 10019 3929 10093 3957 10091 3957 10075
3959 10074 3966 10022
TIME...MOT...LOC 2310Z 268DEG 24KT 3944 10060
JRMLocal storm report, Jun 15, 6:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 21 N MARIENTHAL 38.79N 101.21W
06/15/2011 E1.25 INCH LOGAN KS PUBLIC
&&
BASThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:14 PM CDT | Fire Weather Watch | GLD | Greeley, Logan, Sherman, Wallace, Wichita | 19 hr |
| Jun 15, 4:17 PM CDT | Special Weather Statement | GLD | Sherman | 13 min |
| Jun 15, 4:22 PM CDT | Special Weather Statement | GLD | Wallace | 8 min |
| Jun 15, 4:29 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 46 min |
| Jun 15, 4:38 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 52 min |
| Jun 15, 4:48 PM CDT | Special Weather Statement | GLD | Greeley | 12 min |
| Jun 15, 5:02 PM CDT | Special Weather Statement | GLD | Greeley | 28 min |
| Jun 15, 5:12 PM CDT | Special Weather Statement | GLD | Logan | 33 min |
| Jun 15, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 33 min |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 46 min |
| Jun 15, 5:48 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 35 min |
| Jun 15, 5:51 PM CDT | Special Weather Statement | GLD | Sheridan, Thomas | 24 min |
| Jun 15, 6:09 PM CDT | Special Weather Statement | GLD | Sheridan | 36 min |
| Jun 15, 6:24 PM CDT | Special Weather Statement | GLD | Wichita | 36 min |
| Jun 15, 6:48 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 46 min |
| Jun 15, 6:51 PM CDT | Special Weather Statement | GLD | Wichita | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.